On the commutator of two 2-forms in Minkowski space-time

Coll, Bartolomé and San Jose Martinez, Fernando (1995). On the commutator of two 2-forms in Minkowski space-time. "Journal of Mathematical Physics", v. 36 (n. 8); pp. 4350-4362. ISSN 0022-2488. https://doi.org/10.1063/1.530966.

Description

Title: On the commutator of two 2-forms in Minkowski space-time
Author/s:
  • Coll, Bartolomé
  • San Jose Martinez, Fernando
Item Type: Article
Título de Revista/Publicación: Journal of Mathematical Physics
Date: June 1995
ISSN: 0022-2488
Volume: 36
Subjects:
Faculty: E.T.S.I. Agrónomos (UPM) [antigua denominación]
Department: Otro
Creative Commons Licenses: Recognition - No derivative works - Non commercial

Full text

[img]
Preview
PDF - Requires a PDF viewer, such as GSview, Xpdf or Adobe Acrobat Reader
Download (199kB) | Preview

Abstract

In the space-time of general relativity, 2-forms play several important roles. But their commutators are generally seen as elements related to their algebraic aspects, rather than to their geometric ones. Here a clear geometric meaning of the commutator of two 2-forms is given. To obtain it, some simple notions on the Minkowski tangent space are needed. The characteristic tetrad and the characteristic planes of two generic planes are introduced. For non generic planes (those that cut each other or coincide), the matrix of their intersections and of the intersections of their orthogonals is considered, and some of its properties analyzed. The orthogonal cut of a plane is defined and the planes that orthogonally cut two given planes are studied. These results allow one to relate very easily the invariant planes of the commutator of two 2-forms to the invariant planes of the 2-forms: the first ones are the single orthogonal cut of the last ones. Some applications are indicated.

Funding Projects

TypeCodeAcronymLeaderTitle
Government of SpainPB92-0220UnspecifiedMaría José Ancochea BermúdezAlgebras de Lie y estructuras diferenciales

More information

Item ID: 57176
DC Identifier: http://oa.upm.es/57176/
OAI Identifier: oai:oa.upm.es:57176
DOI: 10.1063/1.530966
Official URL: https://aip.scitation.org/doi/10.1063/1.530966
Deposited by: Memoria Investigacion
Deposited on: 15 Nov 2019 12:52
Last Modified: 15 Nov 2019 12:52
  • Logo InvestigaM (UPM)
  • Logo GEOUP4
  • Logo Open Access
  • Open Access
  • Logo Sherpa/Romeo
    Check whether the anglo-saxon journal in which you have published an article allows you to also publish it under open access.
  • Logo Dulcinea
    Check whether the spanish journal in which you have published an article allows you to also publish it under open access.
  • Logo de Recolecta
  • Logo del Observatorio I+D+i UPM
  • Logo de OpenCourseWare UPM